Ronald S. Freudenberger, MD; Mitchell S. Cappell, MD, PhD; Douglas A. Hutt, MD
Freudenberger RS, Cappell MS, Hutt DA. Intestinal Infarction after Intravenous Cocaine Administration. Ann Intern Med. 1990;113:715-716. doi: 10.7326/0003-4819-113-9-715
Download citation file:
Published: Ann Intern Med. 1990;113(9):715-716.
Cocaine is a leading and rapidly growing cause of drug toxicity and drug-related mortality (1). Although it is well known that cocaine can produce myocardial and cerebral infarction (2-4), little is known about cocaine-induced ischemic damage to other organs. We report a case of acute mesenteric ischemia after intravenous administration of cocaine, which extends previously reported observations (5, 6).
A 38-year-old thin male intravenous cocaine abuser was found at work to be lethargic but arousable after intravenously self-administering 4 grams of cocaine the previous day. The patient had myalgias, nausea, vomiting, and abdominal discomfort. He denied chest pain,
Learn more about subscription options.
Register Now for a free account.
Gastroenterology/Hepatology, Tobacco, Alcohol, and Other Substance Abuse.
Results provided by:
Copyright © 2016 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only